×

Some generalizations of the shadow problem in the Lobachevsky space. (English. Ukrainian original) Zbl 1483.52008

Ukr. Math. J. 73, No. 1, 67-75 (2021); translation from Ukr. Mat. Zh. 73, No. 1, 61-68 (2021).
A set \(U\) in the \(n\)-dimensional Euclidean space \(E^n\) is called \(m\)-convex with respect to a point \(P \notin E^n \setminus U\) for some \(1 \leq m < n\) if there is no \(m\)-dimensional subspace containing \(P\) and disjoint from \(U\), and \(U\) is called \(m\)-semiconvex with respect to \(P\) if there is no \(m\)-dimensional half subspace containing \(P\) and disjoint from \(U\). The shadow problem asks for the minimum number \(N\) of open/closed balls mutually disjoint and disjoint from a point \(P\) such that their union is \(1\)-convex with respect to \(P\) and their centers lie on the same sphere centered at \(P\).
The aim of the author is to present solutions for variants of this problem in the hyperbolic space \(H^n\). After defining \(m\)-convexity and \(m\)-semiconvexity analogously to the Euclidean definition, he examines variants of the shadow problem in the \(2\)- and \(3\)-dimensional hyperbolic space. More specifically, he proves that the minimum number of open (closed) disjoint disks in the hyperbolic plane whose centers are at the same distance from some point \(P\), are disjoint from \(P\) and their union is \(1\)-convex with respect to \(P\), is \(2\), and the same holds if we replace disks by horodisks. Furthermore, for both open (closed) disks or horodisks this number is \(3\) if we replace \(1\)-convexity by \(1\)-semiconvexity.
For points in the \(3\)-dimensional hyperbolic space the author remarks that analogously to the Euclidean problem it can be shown that the minimum number of pairwise disjoint open (closed) balls in \(H^3\) whose centers are on a sphere centered at a point \(P\), and are disjoint from \(P\) and their union is \(1\)-convex with respect to \(P\), is \(4\). Furthermore, he proves that if we drop the condition that the centers of the balls lie on a sphere centered at \(P\), or assume that they lie on an ellipsoid centered at \(P\), this number is \(3\). He also proves results about the case when some or all of the balls are replaced by horoballs.

MSC:

52A55 Spherical and hyperbolic convexity
52A30 Variants of convex sets (star-shaped, (\(m, n\))-convex, etc.)
51M10 Hyperbolic and elliptic geometries (general) and generalizations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Khudaiberganov, G., On the Homogeneous Polynomially Convex Hull of a Union of Balls [in Russian], Deposited at VINITI, 21, 1772-1785 (1982)
[2] Zelinskii, YB; Vygovskaya, IY; Dakhil, HK, Problem of shadow and related problems, Proc. Internat. Geom. Center, 9, 3-4, 50-58 (2016)
[3] Yu. B. Zelinskii, I. Yu. Vygovskaya, and M. V. Stefanchuk, “Generalized convex sets and the problem of shadow,” Ukr. Mat. Zh., 67, No. 12, 1658-1666 (2015); English translation: Ukr. Math. J., 67, No. 12, 1874-1883 (2016). · Zbl 1405.52006
[4] Yu. B. Zelins’kyi and M. V. Stefanchuk, “Generalization of the shadow problem,” Ukr. Mat. Zh., 68, No. 6, 757-762 (2016); English translation: Ukr. Math. J., 68, No. 6, 862-867 (2016). · Zbl 1498.52009
[5] Zelinskii, YB, Generalized convex envelopes of sets and the problem of shadow, J. Math. Sci., 211, 5, 710-717 (2015) · Zbl 1335.52013 · doi:10.1007/s10958-015-2626-8
[6] Y. B. Zelinskii, “Problem of shadow (complex case),” Adv. Math.: Sci. J., 5, No. 1, 1-5 (2016). · Zbl 1377.30020
[7] Y. B. Zelinskii, “The problem of the shadows,” Bull. Soc. Sci. Lett. L´od´z, S´er. Rech. D´eform., 66, No. 1, 37-42 (2016). · Zbl 1376.52006
[8] Yu. B. Zelinskii, “Shadow problem for a family of sets,” in: Proc. of the Institute of Mathematics, National Academy of Sciences of Ukraine, 12, No. 4, 197-204 (2015). · Zbl 1340.52012
[9] Zelinskii, YB; Vygovskaya, IY; Stefanchuk, MV, Problem of shadow, Dop. Nats. Akad. Nauk Ukr., 5, 15-19 (2015) · Zbl 1340.52013 · doi:10.15407/dopovidi2015.05.015
[10] T. M. Osipchuk and M. V. Tkachuk, “The problem of shadow for domains in Euclidean spaces,” Ukr. Mat. Visn., 13, No. 4, 532-542 (2016). English translation: J. Math. Sci., 224, No. 4, 555-562 (2017)). · Zbl 1381.51017
[11] M. V. Tkachuk and T. M. Osipchuk, “Problem of shadow for an ellipsoid of revolution,” in: Proc. of the Institute of Mathematics, National Academy of Sciences of Ukraine, 12, No. 3 (2015), pp. 243-250. · Zbl 1340.52004
[12] Kaidasov, Z.; Shikin, EV, On the isometric immersion of a convex domain of the Lobachevsky plane containing two horodisks in E^3, Mat. Zametki, 39, 4, 612-617 (1986) · Zbl 0609.53005
[13] Rozenfel’d, BA, Non-Euclidean Spaces [in Russian] (1977), Moscow: Nauka, Moscow
[14] Nestorovich, NM, Geometric Structures in the Lobachevskii Plane [in Russian] (1951), Moscow: Gostekhteorizdat, Moscow
[15] A.V. Kostin, “Problem of shadow in the Lobachevskii space,” Ukr. Mat. Zh., 70, No. 11, 1525-1532 (2018); English translation: Ukr. Math. J., 70, No. 11, 1758-1766 (2018). · Zbl 1472.51013
[16] A.V. Kostin and I. K. Sabitov, “Smarandache theorem in hyperbolic geometry,” J. Math. Phys., Anal., Geom., 10, No. 2, 221-232 (2014). · Zbl 1323.51007
[17] Kostin, AV, On the asymptotic lines on pseudospherical surfaces, Vladikavkaz. Mat. Zh., 21, 1, 16-26 (2019) · Zbl 1463.53021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.